MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME; CYSTOTOME

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME; CYSTOTOME
Catalog Number 8065425120
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic tip was found to be bent in wrong direction.Procedure details and patient impact have not been provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, e.1, h.3 and h.6 and h.10.Device history records traceable to the reported procedure pack could not be reviewed.The customer reported that cystotome tip is bent in the wrong direction.The manufacturer's evaluation of the sample confirms the customer's reported event: a microscopic image of the tip of a cystotome confirms the tips to be bent upward.Based on review of the cystotome process and taking into account multiple variables, engineering has observed and determined a potential source for this issue can be related to the raw material cannula supplied by the vendor.In addition, we observed incorrect timing on the forming station causing impacts to the tips.The laser sensor that tells forming(cystotome) station when to actuate ¿ a misalignment here can contact the edge and cause the observed defect.The investigation observed two root causes: defects within the raw material population as well as incorrect timing on the forming station causing impacts to the tips during final production.Manufacturer has taken action to determine root cause and implement appropriate corrective based on observed trend for complaints of a similar nature.To address root causes, the following action was taken; activation of new inspection tool within the existing vision system to mitigate escape of complaint characteristic product.The additional inspection will remove non-conforming product from the population prior to release.Complaints are reviewed and will be continued to be monitored at regular intervals for adverse trends.No further action has been identified for this reported event at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Custom pak manufacturing management has been made aware of this complaint through the consumer affairs review meeting.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME
Common Device Name
CYSTOTOME
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15160702
Report Number2523835-2022-00281
Device Sequence Number20257701
Product Code HNY
UDI-Device Identifier00380654251202
UDI-Public00380654251202
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065425120
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK; UNSPECIFIED CUSTOM PAK
Patient SexUnknown